Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Classification of rank-2 ample and spanned vector bundles on surfaces whose zero loci consist of general points


Author: Atsushi Noma
Journal: Trans. Amer. Math. Soc. 342 (1994), 867-894
MSC: Primary 14J60; Secondary 14C20, 14J25
DOI: https://doi.org/10.1090/S0002-9947-1994-1181186-2
MathSciNet review: 1181186
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let X be an n-dimensional smooth projective variety over an algebraically closed field k of characteristic zero, and E an ample and spanned vector bundle of rank n on X. To study the geometry of (X, E) in view of the zero loci of global sections of E, Ballico introduces a numerical invariant $ s(E)$. The purposes of this paper are to give a cohomological interpretation of $ s(E)$, and to classify ample and spanned rank-2 bundles E on smooth complex surfaces X with $ s(E) = 2{c_2}(E)$, or $ 2{c_2}(E) - 1$; namely ample and spanned 2-bundles whose zero loci of global sections consist of general $ {c_2}(E)$ points or general $ {c_2}(E) - 1$ points plus one. As an application of these classification, we classify rank-2 ample and spanned vector bundles E on smooth complex projective surfaces with $ {c_2}(E) = 2$.


References [Enhancements On Off] (What's this?)

  • [1] E. Arbarello, M. Cornalba, P.A. Griffiths, and J. Harris, Geometry of algebraic curves, vol. I, Grundlehren Math. Wiss., Bd. 267, Springer-Verlag, New York and Berlin, 1984. MR 770932 (86h:14019)
  • [2] M. Artin, On deformation of singularities, Tata Inst. Fund. Res. Lectures on Math. and Phys., vol. 54, Tata Inst. Fund. Res., Bombay, 1976.
  • [3] E. Ballico, Rank-2 vector bundles with many sections and low $ {c_2}$ on a surface, Geom. Dedicata 29 (1989), 109-124. MR 989190 (90e:14014)
  • [4] -, Rank- 2 vector bundles on a surface with many spread sections, Indiana Univ. Math. J. 38 (1989), 471-487. MR 997392 (90i:14015)
  • [5] -, Construction of bundles on surfaces with low $ {c_2}$, Indiana Univ. Math. J. 38 (1989), 489-496. MR 997393 (90i:14016)
  • [6] E. Ballico and A. Lanteri, An indecomposable rank- 2 vector bundle the complete linear system of whose determinant consists of hyperelliptic curves, Boll. Un. Mat. Ital. A (7) (1989), 225-230. MR 1008595 (90j:14022)
  • [7] -, Ample and spanned rank- 2 vector bundles with $ {c_2} = 2$ on complex surfaces, Arch. Math. (Basel) 56 (1991), 611-615. MR 1106503 (92f:14039)
  • [8] A. Biancofiore, M. L. Fania, and A. Lanteri, Polarized surfaces with hyperelliptic sections, Pacific J. Math. 143 (1990), 9-24. MR 1047397 (91c:14044)
  • [9] S. Bloch and D. Gieseker, The positivity of the Chern classes of an ample vector bundle, Invent. Math. 12 (1971), 112-117. MR 0297773 (45:6825)
  • [10] T. Fujita, Classification theories of polarized varieties, London Math. Soc. Lecture Note Ser., vol. 155, Cambridge Univ. Press, London and New York, 1990. MR 1162108 (93e:14009)
  • [11] -, On adjoint bundles of ample vector bundles, Complex Algebraic Varieties (Proc., Bayreuth 1990) (K. Hulek et al., eds.), Lecture Notes in Math., vol. 1507, Springer-Verlag, Berlin and New York, 1992, pp. 105-112. MR 1178722 (93j:14052)
  • [12] -, Ample vector bundles of small $ {c_1}$-sectional genera, J. Math. Kyoto Univ. 29 (1989), 1-16. MR 988059 (90e:14017)
  • [13] W. Fulton, Intersection theory, Ergeb. Math. Grenzgeb., Bd. 2, Springer-Verlag, Berlin and New York, 1988. MR 1644323 (99d:14003)
  • [14] D. Gieseker, p-ample bundles and their Chern classes, Nagoya Math. J. 43 (1971), 91-116. MR 0296078 (45:5139)
  • [15] P. Griffiths and J. Harris, Residues and zero-cycles on algebraic varieties, Ann. of Math. (2) 108 (1978), 461-505. MR 512429 (80d:14006)
  • [16] A. Grothendieck, Eléments de géométrie algébrique. II, IV-3, Inst. Hautes Études Sci. Publ. Math. 8 (1961), 28 (1966). MR 2334323 (2008g:46001)
  • [17] -, Techniques de construction et théorèmes d'existence en géométrie algébrique: Les schémas de Hilbert, Sém. Bourbaki, exposé 221 Secrétariat Math., Paris.
  • [19] D. Laksov, Indecomposability of restricted tangent bundles, Young tableaux and Schur functors in algebra and geometry, Astérisque 87-88 (1981), 207-220. MR 646821 (83e:14040)
  • [20] A. Lanteri, Variazioni sul tema classico delle sezioni iperellittiche, Rend. Sem. Mat. Fis. Milano 57 (1987), 533-547.
  • [21] -, A note on k-dimensional double solids, Rend. Sem. Mat. Brescia 10 (1988), 1-9. MR 1083186 (92c:14031)
  • [22] A. Lanteri and H. Maeda, Adjoint bundles of ample and spanned vector bundles on algebraic surfaces, J. Reine Angew. Math. J. Reine Angew. Math. 433 (1992), 181-199. MR 1191605 (93i:14037)
  • [23] R. Lazarsfeld, Some application of the theory of positive vector bundles, Complete Intersections, Lecture Notes in Math., vol. 1092, Springer-Verlag, Berlin and New York, 1984, pp. 29-61. MR 775876 (86d:14013)
  • [24] T. Matsubara, Ample rank-2 bundles on a surface with sections whose zero loci spread widely, preprint.
  • [25] H. Matsumura, Commutative ring theory, Cambridge Stud. Adv. Math., vol. 8, Cambridge Univ. Press, London and New York, 1986. MR 879273 (88h:13001)
  • [26] D. Mumford, Lectures on curves on algebraic surfaces, Ann. of Math. Stud., vol. 59, Princeton Univ. Press, Princeton, NJ, 1966. MR 0209285 (35:187)
  • [27] M. Nagata, On self-intersection number of a section on a ruled surface, Nagoya Math. J. 37 (1970), 191-196. MR 0258829 (41:3475)
  • [28] C. Okonek, M. Schneider, and H. Spindler, Vector bundles on complex projective spaces, Progr. Math., vol. 3, Birkhäuser, Boston, 1980. MR 561910 (81b:14001)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14J60, 14C20, 14J25

Retrieve articles in all journals with MSC: 14J60, 14C20, 14J25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1994-1181186-2
Keywords: Ample vector bundle, spanned vector bundle, zero cycle, adjunction map
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society